Skip to content
New to RA Community, need emotional support
avatar
planetamy posted:
Hi,

I was diagnosed with RA about 5-6 years ago and have been fortunate to have a really good rheumatologist. I am on Plaquenil, Methotrexate, Meloxicam, and just started Remicade. However, the road the last year has gotten pretty bumpy. In the last year I had adverse reactions to Zeljan, Humira & Enbrel - hence now on Remicade. All the immunosuppressants have given me lots of respiratory infections.


Even though I'm normally pretty emotionally resilient, I'm starting to get depressed. I quit working both for family reasons and because of the RA and I'm struggling with that right now. I feel really disconnected. My working friends can't relate to my life, and frankly I can't keep up with the other stay-at-home mom's because I'm too tired.

Anyone else been through this?
Reply
 
avatar
lcover responded:
Hi,

I can relate to the depression regarding the treatment, meds and the wonderful side effects. It is a very draining process to find the right medication. I went through that when I was first diagnosed and the first two meds were horrible. Everyone here on this community kept telling me to hang in there, I would find the right one and they were right. It just took time. Unfortunately, my RA doc is thinking my med may not be working now and I am not looking forward to switching. I don't want to go through that again.

I also think it helps to talk to people who have RA because they can relate. Keep trying to connect with others be sure to take a mental break once in a while if you can. Do something you enjoy...something that will take your mind off of it for a little bit. There is life beyond RA right?? )

I wish you the best! Take care.

LC


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Fighting RA
I see all the postings about using Prednosone. I just want to say be careful as this drug will raise your blood sugars expenatially. More
Was this Helpful?
2 of 3 found this helpful